Article Text

PDF
Carbon monoxide poisoning mimicking long-QT induced syncope
  1. Irene M Onvlee-Dekker1,
  2. Andrica C H De Vries1,
  3. A Derk Jan Ten Harkel2
  1. 1Department of Pediatrics, Erasmus MC-Sophia Children’s Hospital, Rotterdam, The Netherlands
  2. 2Department of Pediatric Cardiology, Erasmus MC-Sophia Children’s Hospital, Rotterdam, The Netherlands
  1. Correspondence to:
    Dr A D J Ten Harkel
    Department of pediatric Cardiology, Erasmus MC-Sophia Children’s Hospital, Dr Molewaterplein 60, 3015 GJ Rotterdam, The Netherlands; A.Tenharkel{at}erasmusmc.nl

Abstract

Carbon monoxide (CO)poisoning is a rare cause of QT prolongation, and is therefore easily missed. The case of a patient with unexplained syncope and QT prologation on the electrocardiogram that turned out to be related to CO poisoning is reported here. In patients with QT prolongation, uncommon causes also should be looked for.

  • COHb, carboxyhaemoglobin
  • ECG, electrocardiogram
  • QTc, corrected QT
  • QTcdisp, corrected QT dispersion

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Précis
    BMJ Publishing Group Ltd and Royal College of Paediatrics and Child Health